MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.6
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vicm512.6 implantable collamer lens of a -4.5 diopter lens tore/broke during injection/delivery into the patient's right eye (od).The lens was not implanted.There was patient contact but no patient injury.Cause of event was the device.Reportedly, "eye is in good condition and ready to implant new icl.".
 
Additional Manufacturer Narrative
Corrected data: h6- medical device problem code: "2993" should be removed and "3189" should be added.H6- medical device problem code: 1494- off-label use (acd<3.0mm).Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muiniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key16950898
Report Number2023826-2023-01843
Device Sequence Number12515747
Product Code MTA
UDI-Device Identifier00840311300495
UDI-Public00840311300495
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVICM512.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale